Michigan, 2025

Tornadoes and Hail in Michigan, May 15 to 16, 2025

May 15 to 16, 2025 · NWS GRR · 65 events in 18 counties and zones

A severe weather outbreak occurred on May 15-16 across lower Michigan that brought 8 tornadoes to the Grand Rapids forecast area and saw straight line winds in excess of 100 mph impact counties along the Lake Michigan shore on May 15. Large hail also occurred with storms on May 16.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
65

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRR wrote it up.

A severe weather outbreak occurred on May 15-16 across lower Michigan that brought 8 tornadoes to the Grand Rapids forecast area and saw straight line winds in excess of 100 mph impact counties along the Lake Michigan shore on May 15. Large hail also occurred with storms on May 16. Tens of thousands were without power, some for several days due to the widespread nature of this severe weather event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at May 15, 6:32 PM EST, 2 hours 10 minutes earlier. Its key messages:

  • Severe Thunderstorms this Evening
  • Another Round of Strong to Severe Storms Friday Evening
  • Windy Saturday, Cooler into Next Week
Area forecast discussion, May 15, 6:32 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
732 PM EDT Thu May 15 2025

.KEY MESSAGES...

- Severe Thunderstorms this Evening

- Another Round of Strong to Severe Storms Friday Evening

- Windy Saturday, Cooler into Next Week

&&

.DISCUSSION...
Issued at 331 PM EDT Thu May 15 2025

- Severe Thunderstorms this Evening

Tonight between 8pm and 2am a round of thunderstorms is expected
to move through the area bringing with it the potential for
damaging winds, large hail, and tornadoes.

The main source of lift for these storms will be with the occluded
front with upper level divergence aloft along with some
convergence in the wind fields at 850-700mb. Instability has been
gradually building through the day with Mixed Layer CAPE values
currently in the 1500 to 2000 J/kg range across much of the area.
Thunderstorms are beginning to develop along the front in
Minnesota and are expected to expand south along the front as it
moves east this afternoon and into this evening. 0-1km storm
relative helicity values peak ahead of the front in the 100 to 150
m2/s2 range and around 200 m2/s2 from 0-3km. Paired with 30 to 40
knots of effective shear and Most Unstable CAPE values around 2000
J/kg this will be a prime environment for rotating updrafts, hence
the increased hail and tornado risk.

There is some variability in the storm mode as it heads into
western Michigan. Individual storms are expected to develop in
Wisconsin and may become clustered or form a line as they move
across the lake into western Michigan. If storms take a more
linear formation, then winds and quick spin up tornadoes would
become the main concern. Any isolated or clustered supercells
would be more likely to produce all hazards, especially hail.

With the risk for severe storms late this evening, make sure you
have a way to receive warnings and a plan in place to take shelter
when warnings are issued.

- Another Round of Strong Friday Evening

Most of Friday will be dry with instability building through the
day. Steep lapse rates and ample dry air causing an inverted V in
soundings will set the stage for an environment favorable for
downbursts. Lift provided by the positive vorticity advection
swinging around the 500mb low will move in around 8pm Friday
causing showers and thunderstorms to develop. Similar to Thursday
evening storms taper off shortly after midnight.

- Windy Saturday, Cooler into Next Week

The same low mentioned in the previous section will gradually
track across the northern Great Lakes Saturday. Lingering showers
associated with the low should clear early Saturday afternoon, but
as the rain and lower clouds clear, gusty westerly winds will
develop. Some gusts to 40 mph are possible during the afternoon.
Calmer conditions move in for the remainder of the weekend with
highs in the 60s and lows in the 40s and 50s.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 732 PM EDT Thu May 15 2025

The forecast remains on track for storms currently over Wisconsin
and Illinois to move into the area between 0-5Z this evening from
west to east. Storms will be capable of damaging winds, large
hail, and even tornadoes. Heavy rain with the storms could also
reduce visibilities down to 1 to 2 SM and ceilings to fall to MVFR
values. Southwest winds could be gusty as storms exit with gusts
around 35 knots. Low level wind shear will also be present as the
front and storms move through with a break in the winds and low
level wind shear late tonight into Friday morning.

Breezy southwest winds develop once more for Friday with gusts
around 25 knots. Another round of rain and thunderstorms looks to
move in Friday evening.

&&

.MARINE...
Issued at 331 PM EDT Thu May 15 2025

A round of thunderstorms is expected between 8 and 10pm with the
potential for large hail, damaging winds, and waterspouts. Rough
water is expected with this round of storms with southwest winds
moving in behind the line. A second round of storms moves in
Friday night with the potential for storms to be strong with gusty
winds being the primary concern. The low pressure system
responsible for these rounds of storms will move through the
northern Great Lakes Saturday bringing with it a tight pressure
gradient and gusty Westerly winds. A Small Craft Advisory is in
effect for Friday through Saturday evening due to winds and high
waves.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 11 AM Friday to 2 AM EDT Sunday for
     LMZ844>849.

&&

DISCUSSION...RAH
AVIATION...RAH
MARINE...RAH
Hazardous weather outlook, May 15, 2:39 PM EST, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
339 PM EDT Thu May 15 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
339 PM EDT Thu May 15 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

A line of severe thunderstorms will move through this evening with
large hail, damaging downburst winds and tornadoes possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms Friday evening could bring some hail and gusty
winds.

Frost and freezing temperatures are possible Sunday night mainly
along and north of US-10.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

LMZ844>849-161945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
339 PM EDT Thu May 15 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...This Afternoon and Tonight

A line of thunderstorms could bring hail, winds gusting over 40
knots, and waterspouts this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms Friday evening could bring some hail and gusty
winds.

Winds and waves will be hazardous to small craft on Friday and
Saturday.

The radar

The Grand Rapids radar (KGRR), 71 km away, was scanning. The volume nearest the first event began at 01:40 UTC.

Open the radar archive at this moment

Event by event

52 thunderstorm wind, 8 tornado, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Muskegon

When
May 15, 8:42 PM EST
Where
Muskegon County, 1.66 mi WNW of Muskegon Hgts
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.210, -86.300

Multiple large trees down.

Thunderstorm Wind, Ottawa

When
May 15, 8:46 PM EST
Where
Ottawa County, 1.67 mi WNW of Grand Haven Arpt
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
43.040, -86.230

Thunderstorm Wind, Ottawa

When
May 15, 8:54 PM EST
Where
Ottawa County, 0.86 mi NW of Spring Lake
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
43.080, -86.190

Spring Lake Yacht Club measured wind.

Thunderstorm Wind, Muskegon

When
May 15, 8:55 PM EST
Where
Muskegon County, (Mkg)muskegon Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
43.170, -86.230

Muskegon County Airport measured wind.

Thunderstorm Wind, Muskegon

When
May 15, 8:56 PM EST
Where
Muskegon County, 0.5 mi W of Norton Shrs
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
43.170, -86.260

Thunderstorm Wind, Ottawa

When
May 15, 9:06 PM EST to 9:10 PM EST
Where
Ottawa County, 0.86 mi NE of Lake Macatawa
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.790, -86.160

NWS Storm Survey confirmed straight line winds estimated to be in excess of 90 mph at tree top level in the Waukazoo Woods area of Ottawa county. Dozens of old growth trees estimated to be 150-200 feet tall or higher were knocked over by thunderstorm winds. Dozens of homes were severely damaged when trees fell on them.

Thunderstorm Wind, Newaygo

When
May 15, 9:07 PM EST
Where
Newaygo County, 0.85 mi NE of Grant
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
43.340, -85.810

Trees and Branches down in the county.

Thunderstorm Wind, Allegan

When
May 15, 9:12 PM EST
Where
Allegan County, 1.52 mi E of Groafschap
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.750, -86.100

Thunderstorm Wind, Allegan

When
May 15, 9:12 PM EST
Where
Allegan County, 0.69 mi N of Douglas
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.660, -86.200

Trees snapped and uprooted across Saugatuck Township.

Thunderstorm Wind, Ottawa

When
May 15, 9:19 PM EST
Where
Ottawa County, 0.69 mi N of Pine Creek
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.840, -86.150

Trees down north and south of Quincy Street near Holland.

Thunderstorm Wind, Kent

When
May 15, 9:22 PM EST
Where
Kent County, 0.51 mi E of Cutlerville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.830, -85.660

Tree snapped at the base and fell and damaged a deck.

Thunderstorm Wind, Ottawa

When
May 15, 9:23 PM EST
Where
Ottawa County, 1.47 mi SSE of Vriesland
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.800, -85.940

Outbuilding severely damaged by wind.

Tornado, Ottawa

When
May 15, 9:24 PM EST to 9:28 PM EST
Where
Ottawa County, 0.69 mi N of Drenthe to 1.47 mi NNW of Gitchel
Rating
EF0
Path length
3.5 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
42.790, -85.950

A brief EF-0 tornado with top winds of 75 mph touched down in Zeeland Township and lifted off in Jamestown Township. Multiple farm buildings and trees were damaged along this brief tornado path.

Thunderstorm Wind, Van Buren

When
May 15, 9:25 PM EST
Where
Van Buren County, 0.86 mi SE of Bangor
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.310, -86.110

Large healthy tree snapped.

Tornado, Allegan

When
May 15, 9:28 PM EST to 9:33 PM EST
Where
Allegan County, 2.81 mi S of Burnips to 0.62 mi S of Dorr
Rating
EF1
Path length
5.4 mi
Path width
175 yd
Reported by
NWS Storm Survey
Coordinates
42.690, -85.820

The tornado developed near Sandy Pines campground and became more intense|near the intersection of 138th Avenue and 24th Street. Primary|damage consisted of numerous trees uprooted and snapped. Some of |the more significant damage and most intense winds occurred |around Hilltop View Drive and 21st Street.

Thunderstorm Wind, Van Buren

When
May 15, 9:34 PM EST
Where
Van Buren County, 1.72 mi SW of Paw Paw
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
42.200, -85.900

Large trees down throughout Paw Paw.

Thunderstorm Wind, Allegan

When
May 15, 9:37 PM EST
Where
Allegan County, Dorr
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.730, -85.720

A row of pine trees pushed over by wind.

Thunderstorm Wind, Allegan

When
May 15, 9:38 PM EST
Where
Allegan County, 0.69 mi S of Wayland Muni Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.670, -85.650

Tree fell on a home.

Tornado, Allegan

When
May 15, 9:41 PM EST to 9:49 PM EST
Where
Allegan County, 0.69 mi S of Watson Corners to 2.1 mi N of Hooper
Rating
EF1
Path length
8.3 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
42.520, -85.700

The tornado developed near the intersection of 114th Ave and N 16th Street where a power pole was pushed over. The developing tornado crossed Schnable Lake and heavily damaged the campground on the north side of the lake, including several flipped trailers and destroyed roofs from falling trees. Damage to structures|continued as the tornado crossed 115th Avenue. The most significant damage occurred near and east of the intersection of 116th Ave and US-131 and continued east into downtown Martin. The tornado slowly weakened as it moved east of Martin before|dissipating near the Allegan/Barry county line (Boysen Road).

Thunderstorm Wind, Kent

When
May 15, 9:44 PM EST
Where
Kent County, 1.22 mi SE of Grand Rapids
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.960, -85.660

Uprooted tree fell on a vehicle.

Thunderstorm Wind, Mecosta

When
May 15, 9:44 PM EST
Where
Mecosta County, 0.85 mi SE of Big Rapids
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
43.690, -85.470

Trees and wires down in Big Rapids.

Thunderstorm Wind, Barry

When
May 15, 9:47 PM EST
Where
Barry County, 1.47 mi SSE of Gun Lake
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.600, -85.520

Boat pushed over on Gun Lake.

Thunderstorm Wind, Kent

When
May 15, 9:47 PM EST
Where
Kent County, 2.07 mi S of Bowen
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.850, -85.630

Large tree snapped and damaged a home.

Thunderstorm Wind, Kalamazoo

When
May 15, 9:49 PM EST
Where
Kalamazoo County, 0.86 mi NW of Kalamazoo
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.290, -85.580

Several large trees down.

Thunderstorm Wind, Kent

When
May 15, 9:49 PM EST
Where
Kent County, 0.69 mi S of Caledonia
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.770, -85.520

Shingles torn off a gazebo.

Tornado, Barry

When
May 15, 9:50 PM EST to 10:00 PM EST
Where
Barry County, 2.13 mi NNE of Orangeville to 2.06 mi SW of Podunk
Rating
EF1
Path length
6.75 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
42.580, -85.510

The tornado crossed the most southern part of Gun Lake before traveling to the northeast before lifting off northeast of the Otis Sanctuary. Mostly tree damage was observed along the path, though several homes had minor roof damage or were damaged by falling trees. Several docks in Gun Lake were heavily damaged, including one that had multiple sections lifted and thrown well into the lake.

Thunderstorm Wind, Kalamazoo

When
May 15, 9:50 PM EST
Where
Kalamazoo County, 0.86 mi NW of Kalamazoo
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.290, -85.580

Paneling and insulation off a roof of a 8 story building peeled away in downtown Kalamazoo.

Thunderstorm Wind, Lake

When
May 15, 9:50 PM EST
Where
Lake County, 6.3 mi N of Olivers
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.970, -85.560

Several large trees down.

Tornado, Kent

When
May 15, 9:51 PM EST to 10:08 PM EST
Where
Kent County, Dutton to 6.42 mi ESE of Lowell
Rating
EF1
Path length
14.5 mi
Path width
100 yd
Continued into
Ionia, Mi (GRR)
Reported by
NWS Storm Survey
Coordinates
42.800, -85.470

The tornado resulted in mostly tree damage along its 14.5 mile path. The tornado developed just east of the Thornapple River northeast of Caledonia. There it tracked northeast with the peak damage near Campbell Lake where houses sustained roof damage. The track continued northeast crossing I-96 around Hastings Road|before ending just south of Saranac. The tornado began in Kent County and ended in Ionia County.

Thunderstorm Wind, Kalamazoo

When
May 15, 9:53 PM EST
Where
Kalamazoo County, 0.86 mi NE of Comstock
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.290, -85.510

Several trees down at least one home damaged.

Thunderstorm Wind, Kent

When
May 15, 9:56 PM EST
Where
Kent County, (Grr)kent Co Arpt Gr
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
42.880, -85.520

Thunderstorm Wind, Kalamazoo

When
May 15, 9:58 PM EST
Where
Kalamazoo County, 0.69 mi N of Oakwood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.260, -85.620

Trees and wires down.

Tornado, Kalamazoo

When
May 15, 9:59 PM EST to 10:11 PM EST
Where
Kalamazoo County, 1.24 mi NNE of Galesburg to 7.18 mi E of Augusta
Rating
EF0
Path length
10 mi
Path width
200 yd
Continued into
Calhoun, Mi (GRR)
Reported by
NWS Storm Survey
Coordinates
42.295, -85.407

The tornado resulted in mainly tree damage along its 10 mile path. More concentrated tree damage occurred near the beginning and the end of the path with intermittent damage in between. Several structures had minor damage from the tornado with some homes being damaged by falling trees. The tornado began in Kalamazoo County and ended in Calhoun County.

Thunderstorm Wind, Barry

When
May 15, 9:59 PM EST
Where
Barry County, 0.51 mi W of Freeport
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.770, -85.310

Large tree down. Tree fell on a house.

Thunderstorm Wind, Kalamazoo

When
May 15, 10:00 PM EST
Where
Kalamazoo County, 3.7 mi SW of Miller Corner
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.240, -85.760

Several large trees down across Red Arrow Highway.

Thunderstorm Wind, Kalamazoo

When
May 15, 10:00 PM EST
Where
Kalamazoo County, 1.47 mi NNE of Galesburg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.300, -85.410

Shingles torn off a roof.

Thunderstorm Wind, Kalamazoo

When
May 15, 10:06 PM EST
Where
Kalamazoo County, 0.69 mi N of Carpenters Corners
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.240, -85.580

Several large trees down.

Thunderstorm Wind, Kalamazoo

When
May 15, 10:07 PM EST
Where
Kalamazoo County, (Azo)kalamazoo Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
42.230, -85.550

Thunderstorm Wind, Calhoun

When
May 15, 10:09 PM EST
Where
Calhoun County, 0.86 mi SE of (Btl)kellog Arpt Btl
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
42.310, -85.240

Thunderstorm Wind, Calhoun

When
May 15, 10:10 PM EST
Where
Calhoun County, 1.68 mi ESE of Oak Park
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.340, -85.200

Several large trees down on Hubbard Street.

Thunderstorm Wind, Barry

When
May 15, 10:10 PM EST
Where
Barry County, 2.13 mi SSW of Banfield
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
42.440, -85.290

One boat flipped on Fine Lake.

Tornado, Calhoun

When
May 15, 10:11 PM EST to 10:18 PM EST
Where
Calhoun County, 1.53 mi W of St Marys Lake to 4.08 mi ENE of Burley Corners
Rating
EF0
Path length
8.5 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
42.380, -85.200

The tornado resulted in mostly tree damage along its 8.5 mile path. It began just west of Saint Marys Lake and traveled just south of the lake and remained very |close to Saint Marys Lake Road before working off to the northeast. It lifted off near 13 mile road just west of Mud Lake in Calhoun County.

Thunderstorm Wind, Ionia

When
May 15, 10:13 PM EST
Where
Ionia County, 1.71 mi NW of Ionia Co Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.950, -85.090

Uprooted trees along Tuttle Road.

Thunderstorm Wind, Eaton

When
May 15, 10:16 PM EST
Where
Eaton County, 2.06 mi NW of Kalamo
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.570, -85.050

Trees snapped with one uprooted tree across a road.

Thunderstorm Wind, Ionia

When
May 15, 10:16 PM EST
Where
Ionia County, 0.86 mi NE of Ionia
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.990, -85.060

One barn sustained significant wind damage.

Thunderstorm Wind, Eaton

When
May 15, 10:23 PM EST
Where
Eaton County, 2.76 mi S of Olivet Station
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.440, -84.930

Roof peeled back from a barn with tree damage on the same property.

Thunderstorm Wind, Calhoun

When
May 15, 10:23 PM EST
Where
Calhoun County, 3.36 mi WNW of Lee Center
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.420, -84.940

Barn Roof removed and power lines down near West Baseline Highway and Pine Lake Road.

Tornado, Eaton

When
May 15, 10:25 PM EST to 10:39 PM EST
Where
Eaton County, 2.03 mi E of Chester to 1.44 mi SE of Bretton Woods
Rating
EF1
Path length
15.5 mi
Path width
250 yd
Continued into
Ingham, Mi (GRR)
Reported by
NWS Storm Survey
Coordinates
42.600, -84.860

Tree and structure damage occurred along the path of this tornado. A number of homes had roofing material ripped away and several outbuildings were heavily damaged. The |tornado also damaged a number of warehouse type buildings along its path. The tornado began in Eaton County and ended in Ingham County.

Thunderstorm Wind, Eaton

When
May 15, 10:28 PM EST
Where
Eaton County, 3.56 mi W of Potterville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.630, -84.800

Multiple houses impacted by trees falling on them in the same neighborhood.

Thunderstorm Wind, Calhoun

When
May 15, 10:32 PM EST
Where
Calhoun County, Springfield Place
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.300, -85.200

Multiple mature trees down blocking roads.

Thunderstorm Wind, Eaton

When
May 15, 10:36 PM EST
Where
Eaton County, 2.06 mi SW of Delta Center
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.700, -84.680

One business sustained structural damage with one car damaged due to blowing debris from the business.

Thunderstorm Wind, Ingham

When
May 15, 10:40 PM EST
Where
Ingham County, 2.76 mi S of Jones Corner
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.640, -84.430

Multiple trees down with one power pole down.

Thunderstorm Wind, Clinton

When
May 15, 10:42 PM EST
Where
Clinton County, 1.01 mi W of (Lan)capitol Cty Arp
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
42.780, -84.600

Thunderstorm Wind, Ingham

When
May 15, 10:46 PM EST
Where
Ingham County, 0.51 mi W of Eden
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.520, -84.440

Semi truck pushed over on US 127.

Thunderstorm Wind, Ingham

When
May 15, 10:46 PM EST
Where
Ingham County, 1.67 mi ENE of Lansing
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.740, -84.500

Trees down on Kensington Road.

Thunderstorm Wind, Ingham

When
May 15, 10:46 PM EST
Where
Ingham County, 0.69 mi S of Okemos
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.710, -84.420

A number of large trees snapped and uprooted in Okemos.

Thunderstorm Wind, Ingham

When
May 15, 10:46 PM EST
Where
Ingham County, 2.13 mi NNE of East Lansing
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
42.730, -84.460

Multiple trees and wires down.

Thunderstorm Wind, Gratiot

When
May 15, 11:05 PM EST
Where
Gratiot County, 0.85 mi SE of Wheeler
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.410, -84.440

Shingles and roofing partially removed from a home. Tree damage on the property.

Thunderstorm Wind, Jackson

When
May 15, 11:23 PM EST
Where
Jackson County, 1.72 mi NW of Liberty
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.120, -84.420

Two homes sustained structural damage from falling trees in Liberty Township.

Thunderstorm Wind, Kalamazoo

When
May 16, 10:16 AM EST
Where
Kalamazoo County, 1.47 mi SSE of Howlandsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.310, -85.390

Tree damage at the intersection of Burgess Drive and Maple Street.

Hail, Newaygo

When
May 16, 7:01 PM EST
Where
Newaygo County, 3.64 mi NE of Woodville
Measured
1.5 in hail
Reported by
Public
Coordinates
43.700, -85.620

Hail, Mecosta

When
May 16, 7:15 PM EST
Where
Mecosta County, 0.85 mi SE of Big Rapids Arpt
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
43.710, -85.490

Hail, Oceana

When
May 16, 7:25 PM EST
Where
Oceana County, 2.12 mi WSW of Ferry
Measured
1.5 in hail
Reported by
Public
Coordinates
43.570, -86.260

Hail, Mecosta

When
May 16, 7:45 PM EST
Where
Mecosta County, 3.49 mi S of Remus
Measured
1 in hail
Reported by
Public
Coordinates
43.550, -85.140

Hail, Mecosta

When
May 16, 7:50 PM EST
Where
Mecosta County, 0.5 mi E of Remus
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
43.600, -85.140

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyThe tornado archive for Michigan, 2025Warnings in Michigan, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265964, 1265947, 1265948, 1265945, 1265946, 1265960, 1265962, 1265949, 1265965, 1265966, 1265967, 1265968, 1265937, 1265969, 1265938, 1265963, 1265970, 1265971, 1265939, 1265973, 1265974, 1265975, 1265977, 1265980, 1265982, 1265940, 1265984, 1265985, 1265941, 1265986, 1265950, 1265988, 1265944, 1265989, 1265990, 1266009, 1265994, 1265951, 1265952, 1265993, and more.